| Catalog Number |
DBF-3.3SM-230SP-40-S |
| Medical Device Problem Code |
Device Operates Differently Than Expected (2913)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
04/14/2017
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Investigation evaluation: our laboratory evaluation of the product said to be involved determined during a functional test that the device would open, but it would not close when handle was in use.No other anomalies were detected with the device.The forcep was sent back to the supplier for further evaluation.The supplier provided the following information: one device from the reported event lot was returned in a zip type bag with proof of decontamination.The device was tested for a "malfunction".During functional testing, it was confirmed that the device would not operate properly when the handle was manipulated.Upon further investigation and disassembly of the device tip, it was noted that the device has a butt joint that has broken at the solder connection.The reported defect was confirmed.The device history records were reviewed and the date of manufacture for these orders was (b)(6) 2017.Both order had devices rejected for solder joint defects in manufacturing and/or final quality control.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: the customer experienced issue of a "malfunction" was confirmed; the device has a butt joint that has broken at the solder connection.The root cause is a butt joint with a broken control wire / link wire solder joint.The supplier is currently working on improvements to create a more robust soldering process to prevent solder joints from breaking.Prior to distribution, all captura biopsy forceps are subjected to a visual inspection and functional test to ensure proper workability.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: a review of the complaint history was conducted.The likelihood of occurrence is considered rare.Corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.
Event or Problem Description
The following was reported on (b)(6) 2017: during a colonoscopy, the physician used a cook captura serrated max forceps-spike.According to the user, there was a "malfunction." the device was received for evaluation on (b)(6) 2017.The cups of the forceps would open but would not close.